Skip to Content

Has Repatha caused weight gain or loss as a side effect?

Answers (25)

Glock9 9 Aug 2016

I have been on the Repatha for 7 months and I've gained 35 pounds with no other change in diet. Both cardiologists said this is NOT a side effect but I have no other correlation to the weight gain other than starting this medication. It has lowed my overall cholesterol from 204 to 97.

Votes: +0
Jon Faiella 29 Sep 2016

Right on Lisa, me too 15 pounds in 6 months I eat less and continue to work out and continue to gain. I see my cardiologist ne week lets hear what he has to say.

Votes: +1
cmccready 16 Feb 2017

I have been on an inhibitor for almost 1.5 years and it has not caused weight gain.

Votes: +0
tiktak 18 Feb 2017

I've been on Repatha for 4 month without any change in weight

Votes: +0
gpng 20 Feb 2017

I have been on Repatha for 5 months I've gained 15 lbs my face looks so different and my hair has thinned. I've been told weight gain is not a side effect yet I'm gaining when I haven't changed my way of eating. I'm so upset asking myself is it worth it.

Votes: +2
Ladygunfighter 4 Jun 2017

I have been on repatha for 13 months. I have gained 15 pounds that will not come off! My hair is really thin. And I have progressively been getting severe Organ swelling and stomach cramps, low grade fever, severe muscle myalgia and joint pain and weakness, my blood pressure has raised 10 points. I also constantly extreamley fatigued. Constant bouts with confusion and loss of focus. My hereditary type cholesterol has been lowered to 116, miraculously, although my symptoms are so severe I'm thinking of stopping the medication altogether.

Ladygunfighter 22 Aug 2017

I had to stop using the repatha when I learned 48 hours after injection, stomach cramping turned into internal bleeding and the pain was so severe I needed to go to the emergency room, 6 times! but I was too sick to drive myself. A cup of soup a day was all I could manage to consume for fear of the severe bloating and pain followed from my pancreas as well as my stomach and digestive system. A month after stopping repatha, "I literally was bleeding into anemia"I was extremely weak and very very cold. In July!

Expand...

I lost 15 pounds that I mysteriously gained when using the medication in three weeks after stopping. The stomach pain and internal bleeding started to slowly subside. I used the medication for a little over a year and a half, I was complaining to my general care physician and cardiologist about stomach pain, muscle weakness, thinning of my hair, hoarseness in my voice, weakness, starving, confusion, and my weight gain. It took way too long before I realized the medication was causing all my symptoms.
I kept a small diary on my calendar whenever I had my injection and when I had severe stomach pain attacks. This Is when my doctor and I put two into together to find out these Side effects was due to the use of the drug.
All along doctors reminded me there is no such side effects.
For your sake if you're have any unusual illnesses or pain or internal bleeding keep a diary and make sure your doctors listen to you when you have your follow up's.
Before the damage becomes too excessive. Nobody should suffer like this when you're taking medication to help a hereditary condition.
For 20 years doctors have been throwing statins and other medications at me.
I come to the conclusion that pharmaceuticals/Western medicine harms me when the intention is to help me.
Perhaps I'm one of the 3% of the population that can't tolerate it.

Maro56 5 May 2018

Yes my double chin is a pain im on prednisone but never had these affects. Been using repatha for about 2 years and this is the first time i had any side affects .

Maro56 5 May 2018

My hair loss just started also after 2 years but my cholesterol and l d l is great.

Lisa Medina 17 May 2018

I have been on Repatha for a year and have gained 25 pounds.I am on a diet and go to the gym 2 or 3 times a week.I feel like a balloon each time I take a dose.My palms and soles of my feet itch as well.

Pumpsi 24 Oct 2018

I have been on Repatha for 4 month and have gained 12lbs and I feel very bloated and weak .My calorie intake has NOT changed from before Repatha . My arthritis has has increased tremendously . I am miserable . My doctor claims that Repatha has no side effects, hmmm !?

Pikedagger1868 19 Feb 2018

I have gained 15lbs since I was put on Repatha. Maybe they should let the Drug company know this could be a side effect.

Votes: +0
Ralph15 11 Mar 2018

I too have been taking Repatha for over a year and have gained 20+ lbs. I started to diet 3 months ago and all it has done is stop the weight gain but did not lose a pound. I told my cardiologist and she said it wasn't related. Shouldn't she have at least reported it to the drug company as a possibility? By reading some of the other comments it appears their complaints were not reported either.

Votes: +1
elainejordan48 10 Jul 2018

Personally I think a combination of medications equals weight gain..but finding the one that causes weight gain via other side effects..read up on your meds & see which one(s) work well together or against each other..usually a new medicine will let u no one way or the other...

kszelest 7 Jun 2018

I started using Repatha about 2 years ago and it has reduced cholesterol but I have gained 15 pounds and have been exercising more. My hair as thinned and my skin has lost muscle tone. Sometimes I have back pain.

Votes: +0
Beauty12 11 Jul 2018

I want
a answer

Votes: +0
Cjantx 2 Nov 2018

I have gained 20 lbs in 6 months after starting Repatha... also my hair is thinning... always have had thick hair & very noticeable to me... appt. with cardiologist in Jan. And will tske to him about these issues!

Votes: +0
dannysan 24 Nov 2018

I gained back 15 lbs that I lost, plus another 10 when starting Repatha. My hair is thinning, too. The nurse at my primary doc is on it and she said she gained 10 lbs almost immediately after starting it. My blood sugar has risen as well.

Votes: +0
DI11 26 Feb 2019

I Joined a slimming class in September, lost 18lb in 3 months, no problem. Started on Repatha in December, and have lost no weight since starting, I've not gained, but I'm eating better/less than I was when I lost the 18lb and have increased my exercise from 4/5 times a week to 6/7. Makes no sense as they don't have weight gain as a side effect, I have registered this information on the yellow card scheme, via repatha website.

Votes: +0
Janniez 27 Feb 2019

I have been on Repatha only 2 months. Going for cardio check up tomorrow. The only side affect was feeling achy the day after injection. Now I take my shot followed by 2 Aleve and I’m fine the next day. No weight difference to report as yet.

Votes: +0
Clfurman 5 Mar 2019

I’ve been on Repatha for one year. No change in weight. No side effects, except for a slightly runny nose once in a while. My cholesterol has dropped dramatically. The shots are virtually painless. No bumps or swelling at the injection site. I can’t complain.

Votes: +1
Jmak09 31 Mar 2019

I gained 35 pounds in six months. I have been off Repatha for five months and haven’t been unable to loose any weight. Any suggestions? I’ve tried diet, exercise and even diet pills from my doctor. She can’t believe that I cannot even loose a pound!

Votes: +0
Drugs.com free discount card

Further Information

Similar Questions

How much does Repatha cost?

How does Repatha work?

Praluent vs Repatha: What's the difference?

How do you inject Repatha?

Can you drink alcohol and take Repatha?

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.